MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA GENERAL SCREWED STEM EXTRACTOR M8

MEDACTA INTERNATIONAL SA QUADRA GENERAL SCREWED STEM EXTRACTOR M8
Model Number 01.10.10.003
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 14-apr-2023.Lot 105239: (b)(4) items manufactured and released on 31-mar-2010.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager.Having no pictures of the broken screwed stem extractor m8 ref.01.10.10.003 lot.105239, we do not have enough elements for a definitive analysis.This instrument is highly stressed during use in the surgical technique, we can assume a breakage due to wear as it is a 2010 batch with 13 years of use.
 
Event or Problem Description
When the surgeon was trying to extract the stem with the stem extractor, the surgeon threaded the extractor and started hammering it out and the tip broke and remained in the stem.The surgeon attempted to remove the instrument tip for 2 hours in various ways and could not remove it.The surgeon completed the surgery and closed the patient up.There was a 2-hour delay and additional anesthesia was administered.A consignment set was used.

Brand Name
QUADRA GENERAL SCREWED STEM EXTRACTOR M8
Common Device Name
STEM EXTRACTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16807311
Report Number3005180920-2023-00301
Device Sequence Number6130407
Product Code LHX
UDI-Device Identifier07630040739337
UDI-Public07630040739337
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.10.10.003
Device Catalogue Number01.10.10.003
Device Lot Number105239
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight127 KG